North Carolina, 2011Damaging Wind in North Carolina, July 22, 2011
July 22, 2011 · NWS MHX · 1 event in 1 county or zone
Isolated thunderstorms developed along the sea breeze during the afternoon of July 22nd across eastern North Carolina. One storm produced wind damage across Onslow County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed along the sea breeze during the afternoon of July 22nd across eastern North Carolina. One storm produced wind damage across Onslow County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 22, 2:20 PM EST, 40 minutes earlier.
Area forecast discussion, Jul 22, 2:20 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EDT FRI JUL 22 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN OVER CENTRAL NORTH CAROLINA
THROUGH MONDAY WHILE HIGH PRESSURE OVER THE ATLANTIC RIDGES WEST
ACROSS THE REGION. THE RESULTING SOUTHWEST FLOW WILL CIRCULATE A
HOT AND HUMID AIRMASS ACROSS EASTERN NORTH CAROLINA THROUGH EARLY
NEXT WEEK. A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE AREA
TUESDAY...THEN STALL AND DISSIPATE IN THE REGION MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY/...
AS OF 300 PM FRIDAY...TWE HAVE SEEN TEMPS HIT THE 100 DEGREE MARK
OR ABOVE ACROSS THE COASTAL PLAIN AND HEAT INDEXES HAVE CLIMBED
OVER THE 110 DEGREE MARK IN LOCATIONS. TEMPS WILL NOT FALL FAR
TONIGHT WITH MANY LOCATIONS NOT DROPPING BELOW 80 DEGREES. A FEW
TSTMS DID DEVELOP ON THE SEA BREEZE OR OTHER OLD BOUNDARIES...BUT
NOTHING WIDESPREAD IS EXPECTED TO DEVELOP. COULD SEE SOME GUSTY
WINDS TO NEAR SEVERE...BUT NO SIGNIFICANT HAIL IS EXPECTED IN THE
VERY WARM ENVIRONMENT.
&&
.SHORT TERM /6 AM THROUGH 6 PM SATURDAY/...
AS OF 300 PM FRIDAY...LITTKLE CHANGE TO FORECAST FOR SATURDAY FROM
THAT OF FRIDAY. CONTINUED VERY HOT AND HUMID CONDITIONS
NECESSITATE A CONTINUED EXCESSIVE HEAT WARNING. AGAIN SOME
ISOLATED CONVECTION IN THE AFTERNOON.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 215 PM FRI...RAIN CHANCES WILL BE IMPROVING THROUGH EARLY
NEXT WEEK. 12Z MODELS CONTINUE TO SHOW THE UPPER RIDGE OVER THE
SOUTHEAST RETROGRADING WEST THIS WEEKEND. UPPER TROF OVER CENTRAL
CANADA THIS WEEKEND WILL DROP INTO THE NORTHEAST STATES EARLY NEXT
WEEK...DRIVING A COLD FRONT INTO THE STATE FROM THE NORTHWEST
MONDAY NIGHT AND TUESDAY. FRONT WILL LIKELY STALL OUT AND BECOME
STATIONARY ALONG THE NORTHERN BORDER OF THE FORECAST AREA MIDWEEK
AS THE NORTHEAST TROF LIFTS OUT. ISOLATED THUNDERSTORM ACTIVITY
SATURDAY AND SUNDAY WITH BETTER COVERAGE MONDAY AND TUESDAY. THE
UPPER RIDGE WILL BUILD BACK EAST ONCE AGAIN LATE IN THE WEEK WITH
DRY AND HOT CONDITIONS ONCE AGAIN FOR THURSDAY AND FRIDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
/SHORT TERM THROUGH TOMORROW ...
AS OF 130 PM FRIDAY...VFR CONDITIONS EXPECTED TO BE PREDOMINATE
THROUGH THE PERIOD. AFTERNOON CU JUST NOW STARTING TO INCREASE
AND EXPECT SOME WIDELY SCATTERED CONVECTION TO DEVELOP...BUT NOT
ENOUGH CONFIDENCE IN LOCATION OR TIMING TO INCLUDE IN TAFS. CLOUDS
AND ANY TSTMS SHOULD DISSIPATE QUICKLY AFTER SUNSET. NAM MODEL
HINTS AT INCREASED MOISTURE AND A CHANCE OF SHOWERS/TSTMS ALONG
THE COAST TONIGHT...BUT GFS REMANS DRY AND FAVORED THIS SOLUTION.
COULD SEE SOME BRIEF PERIOD OF DIMINISHED VISIBILITIES LATE
TONIGHT FROM SMOKE OR A BIT OF FOG...BUT DO NOT EXPECT ANY
SIGNIFICANT ISSUES. SIMILAR CONDITIONS EXPECTED TOMORROW WITH CU
AND WIDELY SCATTERED AFTERNOON CONVECTION. EXPECT WINDS TO BECOME
A BIT GUSTY TO 15 TO 20 KT THIS AFTERNOON AND AGAIN TOMORROW
AFTERNOON IN THE SW FLOW.
LONG TERM /SAT NIGHT THROUGH WEDNESDAY/
AS OF 215 PM FRI...VFR EACH DAY THROUGH THE MIDDLE OF NEXT WEEK.
ISOLATED AFTERNOON/EVENING CONVECTION FOR SATURDAY AND SUNDAY. A
COLD FRONT WILL MOVE INTO THE NORTHERN AREA OF THE STATE TUESDAY
AND BECOME STATIONARY WEDNESDAY BEFORE DISSIPATING. BETTER
COVERAGE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. DRY
CONDITIONS EXPECTED THURSDAY AND FRIDAY. SOUTHWEST SURFACE WINDS
THROUGH THE PERIOD...10-15 KNOTS BY DAY AND LESS THAN 10 KNOTS
OVERNIGHT.
&&
.MARINE...
/SHORT TERM THROUGH TONIGHT/...
AS OF 300 PM FRIDAY...SOUTHWEST WINDS INCREASED TO 15 TO 20 KT AND
GUSTY THIS AFTERNOON AS EXPECTED. THEY WILL DIMINISH A BIT
OVERNIOGHT INTO EARLY TOMORROW MORNING THEN PICK UP AGAIN TO NEAR
20 KT AND GUSTY IN THE AFTERNOON. SEAS WILL BE 3 TO 5 FEET AND
COULD EVEN SEE SOME 6 FOOT SEAS IN THE CENTRAL/EASTERN WATERS IN
THE VICINITY OF DIAMOND SHOALS BUOY. USED A BLEND OF SWAN AND WW3
GUIDANCE FOR FORECAST WHICH INDICATED THIS POSSIBILITY. HARD TO
GAGE ACTUAL SEAS IN THAT AREA WITH NO OBSERVATIONS AVAILABLE SO
CAPPED AT 5 FEET IN THIS TEXT FCST PACKAGE ALTHOUGH THERE WILL BE
A FEW PIXELS OF 6 FT SEAS VISIBLE IN THE GRIDS.
LONG TERM /SAT NIGHT THROUGH WEDNESDAY/
AS OF 215 PM FRI...PRESSURE GRADIENT WILL REMAIN RATHER PINCHED
ACROSS THE MARINE ZONES THROUGH EARLY NEXT WEEK IN BETWEEN A
SURFACE TROF OVER THE MIDDLE OF THE STATE AND THE OFFSHORE BERMUDA
HIGH. SOUTHWEST WINDS 15-20 KNOTS MOST AREAS THROUGH SUNDAY NIGHT.
A COLD FRONT WILL MOVE IN FROM THE NORTHWEST MONDAY NIGHT AND
TUESDAY...BECOME STATIONARY NEAR THE NC/VA BORDER TUESDAY THEN
DISSPATE WEDNESDAY. THE PRESSURE GRADIENT WILL RELAX AS A RESULT
WHICH WILL ALLOW WIND SPEEDS TO DECREASE.
12Z WAVEWATCH AND SWAN MODELS BOTH BRING SEAS BRIEFLY UP TO 6 FEET
SATURDAY NIGHT SOUTH OF OREGON INLET. SINCE THIS IS 3RD PERIOD OF
THE FORECAST WILL NOT ISSUE ADVISORY THIS AFTERNOON. WILL LET
MIDNIGHT SHIFT EVALUATE AFTER A COUPLE MORE MODEL RUNS AND ISSUE
THE SCA IF NEEDED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NCZ029-
044>047-079>081-090>095-098-103-104.
MARINE...NONE.
&&
SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...HSA
AVIATION...RSB/HSA
MARINE...RSB/HSAHazardous weather outlook, Jul 22, 2:50 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EDT FRI JUL 22 2011
NCZ095-103-104-232000-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
350 PM EDT FRI JUL 22 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
MODERATE RIP CURRENT RISK.
HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044>047-079>081-091>094-232000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO-
350 PM EDT FRI JUL 22 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ISOLATED STORMS ARE POSSIBLE THROUGH THE EVENING HOURS. SOME OF
THESE STORMS MAY HAVE THE POSSIBILITY OF BEING SEVERE WITH WIND
BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ090-232000-
DUPLIN-
350 PM EDT FRI JUL 22 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
...AIR QUALITY ALERT IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AIR QUALITY ALERT.
ISOLATED STORMS ARE POSSIBLE THROUGH THE EVENING HOURS. SOME OF
THESE STORMS MAY HAVE THE POSSIBILITY OF BEING SEVERE WITH WIND
BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AIR QUALITY ALERT.
HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ098-232000-
ONSLOW-
350 PM EDT FRI JUL 22 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
MODERATE RIP CURRENT RISK.
AIR QUALITY ALERT.
ISOLATED STORMS ARE POSSIBLE THROUGH THE EVENING HOURS. SOME OF
THESE STORMS MAY HAVE THE POSSIBILITY OF BEING SEVERE WITH WIND
BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
MODERATE RIP CURRENT RISK.
AIR QUALITY ALERT.
HEAT INDEX VALUES OF 105 DEGREES OR HIGHER ARE POSSIBLE SUNDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 1:29 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
229 PM EDT FRI JUL 22 2011
NCZ092>094-221900-
CRAVEN-JONES-PAMLICO-
229 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...JONES AND CRAVEN
COUNTIES THROUGH 300 PM EDT...
AT 229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMES CITY...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVERDALE...BRICES
CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3506 7711 3516 7702 3505 7689 3503 7693
3504 7694 3505 7698 3507 7700 3504 7698
3501 7697 3496 7706
TIME...MOT...LOC 1829Z 047DEG 8KT 3506 7704
27Special weather statement, Jul 22, 2:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT FRI JUL 22 2011
NCZ092-093-221930-
CRAVEN-JONES-
301 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 330 PM EDT...
AT 301 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRICES CREEK...OR ABOUT 6 MILES SOUTHWEST OF JAMES CITY...MOVING
SOUTH AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CATFISH LAKE...
POLLOCKSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3483 7714 3498 7725 3513 7710 3500 7696
TIME...MOT...LOC 1901Z 049DEG 9KT 3500 7711
27
Special weather statement, Jul 22, 2:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT FRI JUL 22 2011
NCZ098-222015-
ONSLOW-
317 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 415
PM EDT...
AT 317 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW RIVER AIR STATION...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JACKSONVILLE...AND...
HALF MOON...PUMPKIN CENTER...AND...PINEY GREEN...KELLUM...DEPPE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3475 7768 3495 7745 3491 7737 3494 7734
3493 7727 3489 7722 3484 7720 3483 7718
3482 7719 3468 7737 3470 7739 3471 7742
3467 7739 3454 7756
TIME...MOT...LOC 1917Z 225DEG 20KT 3474 7748Special weather statement, Jul 22, 2:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT FRI JUL 22 2011
NCZ092-093-098-222000-
CRAVEN-JONES-ONSLOW-
330 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...JONES AND CRAVEN
COUNTIES THROUGH 400 PM EDT...
AT 330 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAYSVILLE...OR ABOUT 13 MILES NORTHEAST OF PINEY GREEN...MOVING
SOUTHWEST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DEPPE...SILVERDALE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3476 7719 3483 7735 3504 7718 3500 7700
TIME...MOT...LOC 1930Z 030DEG 18KT 3487 7718
27
Special weather statement, Jul 22, 2:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT FRI JUL 22 2011
NCZ092-093-222030-
CRAVEN-JONES-
359 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 430 PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TRENTON...OR ABOUT 16 MILES WEST OF NEW BERN...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVE CITY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3522 7736 3515 7716 3496 7732 3507 7750
TIME...MOT...LOC 1959Z 218DEG 12KT 3509 7734
27
Thunderstorm Wind, Onslow
- When
- July 22, 3:00 PM EST
- Where
- Onslow County, 1.33 mi WNW of Waltons Store
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.740, -77.520
Tree blown down on Foy Lockamy Road about 3 miles west of Jacksonville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Maryland, July 22, 20112 deaths · 14 events
- Flash Flooding and Damaging Wind in Illinois, July 22 to 23, 2011$35 million · 60 kt wind · 8 events
- Tornadoes and Flash Flooding in North Dakota, July 22 to 23, 20112 injured · $455,000 · EF0 · 39 events
- Damaging Winds in Iowa, July 22, 2011$1.1 million · 61 kt wind · 12 events
- Flash Flood and Damaging Winds in Ohio, July 22 to 23, 2011$486,000 · 53 kt wind · 27 events
- Hail and Damaging Winds in Iowa, July 22, 2011$718,000 · 75 kt wind · 13 events
- Flood and Hail in Pennsylvania, July 22, 20111 injured · $205,000 · 50 kt wind · 20 events
- Damaging Winds in Indiana, July 22, 2011$500,000 · 78 kt wind · 9 events
- Hail and Damaging Winds in Missouri, July 22 to 25, 2011$154,000 · 1 in hail · 27 events
- Flood in Wyoming, July 22 to 27, 2011$352,000 · 1 event
- Damaging Winds in Texas, July 22, 2011$127,000 · 70 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 22 to 23, 2011$60,000 · 4.25 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320170.